MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E100-33M-00
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 33mm epic mitral valve was chosen for implant.The patient was presented with a non-abbott annuloplasty ring that was placed 10 years ago.During the procedure, the epic valve was implanted, using a total of 27 stitches.After coming off cardiopulmonary bypass, the patient was found to have mild central mitral valve regurgitation (mr).Considering the additional risks for replacing the implanted valve, a decision was made to not explant the valve although the presence of mild mr was considered unacceptable.The patient was reported to be discharged.The mr prior to discharge was observed to be at grade mild-trace.
 
Event or Problem Description
It was reported that on 22 february 2024, a 33mm epic mitral valve was chosen for implant.The patient was presented with a non-abbott annuloplasty ring that was placed 10 years ago.During the procedure, the epic valve was implanted, using a total of 27 stitches.After coming off cardiopulmonary bypass, the patient was found to have mild central mitral valve regurgitation (mr).Considering the additional risks for replacing the implanted valve, a decision was made to not explant the valve although the presence of mild mr was considered unacceptable.The patient was reported to be discharged.The mr prior to discharge was observed to be at grade mild-trace.
 
Additional Manufacturer Narrative
An event of mild central mitral valve regurgitation post implant was reported.A more comprehensive assessment, including histopathological examination of the valve tissue, to see if there were any valve abnormalities could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including functional testing prior to release form abbott.This test ensures proper cuspal coaptation and hemodynamic performance.Based on the information associated with this complaint, the exact cause of the reported event could not conclusively be determined.

Brand Name
EPIC¿ VALVE (MITRAL)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18923664
Report Number2135147-2024-01201
Device Sequence Number15055499
Product Code LWR
UDI-Device Identifier05414734055611
UDI-Public(01)05414734055611(17)261214(10)BR00036169
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE100-33M-00
Device Lot NumberBR00036169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale